If you - like me - are one of your everyday, overanxious spazz cases, then you are possibly also on some form of a anti-anxiety med, or anti-depressant.
Now, I know this is a rather strange and personal topic to be blogging about, but in the interest of "keepin' it real", I decided that I would let you all in on my experience, because as I realized it's nothing to be ashamed of, I'm also learning that a lot of other people I know, or wouldn't expect, are also in the same boat.
I'm also learning that it is quite a big boat.
Maybe it's obvious from the nature of my blogs and the things I tend to obsess about, but I sorta have this love/hate relationship with stress. And since that quality has occasionally made me the least favorite person in the room (or favorite, if you're a sadist), I have been managing my spastic tendencies with Lexapro.
Quite successfully actually.
I can't speak on any of the other varieties of popular meds out there, but I can say that it is quite fun sharing war-stories with other pharmaceutically-improved folks in the world. Our before/after stories. Our tales of figuring out correct doses. The nightmares of when we forgot to take our meds (These are especially funny stories, especially when you're taking a combo of meds to battle ADHD. And you FORGET to take your ADHD meds... oh downhill, here we gooooo....)
Anyhoo... every now and again I like to go online and read about other people's experiences and compare with mine. Like if I'm doing something new and strange, is it because of the meds? Or is this new habit of saving the inside plastic bags that cereal comes in a side-effect of the Lexapro? (Nope, not the med's fault actually . A new OCD-ish quirk to add to the list of Things That Are Awesomely Weird About Toni Ryan.)
I was sorta pissed to slowly realize that despite my polite (skinny) shrink telling me, "No, I don't think your inexplicable & rapid weight gain is really related to the meds", that I discovered at least 4,000 new online "friends" who will say otherwise.
What to do? Stop the meds and go back to looking "normal" but feeling ridiculously spazz-tastic? Or stay on the meds and just deal with it by buying stock in Spanx? Good thing we're talking anti-anxiety meds here; conveniently takes the edge off of stressing out about weight gain.
Now, here's the next thing: as I contemplated life as a reborn Spazz and weaning off the meds that keep me "acting" normal, my online buds are talking alot about a phenonmenon they've dubbed BRAIN ZAPS.
BRAIN ZAPS, people.
Apparently, when you attempt to come off these meds, you will experience BRAIN ZAPS. Like, seriously. HUH?! Hahahah, I'm a little scared-slash-amused.
Has anyone gone through this that can sorta explain to me what this is like?!
OMG, this whole SSRI adventure is just pure comedy. And clearly something a lot more of us out there have in common than we'd care to admit. Although, now I think about, I'm not sure what there was to be ashamed about. So what I'm faulty; I'm workin' on it. LOL.
So, there it is.
I showed you mine.
Feel free to show me yours.